Tramadol (Ultram)

Discussion in 'Fibromyalgia Main Forum' started by Kryssie, Nov 4, 2006.

  1. Kryssie

    Kryssie New Member

    Does anyone get pain relief from this drug? My doc has me on EIGHT 50 mgs a day. All I seem to get anymore is a headache.
    Thoughts?
  2. BEARANDBUGSMOM

    BEARANDBUGSMOM New Member

    you a larger dose, mine only gives me enough for 2 about 2x a day and they look at you like a drug addict if you suggest more.

    I think that it worked realle well for the first few months now it helps but when I wake up in the morning a lot of time I need to take 3 with a handful of Ibuprophen on the side! Then for the rest of the day i may take up to 4 more.

    I have really been trying not to take to many because when I was taking some higher doses and ran out early my insurance wouldn't fill it and I went thru withdrawal, feeling like I had the flu...it was a yuckie feeling so I won't do that anymore!

    Hope they help, but if not maybe it's time to try another pain med.

    Hope that helps.
    Kelly
  3. wish_to_be_healthy

    wish_to_be_healthy New Member

    Superior pain relief...with a HUGE price tag!

    Made me angry, rageful, manic...couldn't sleep...But I could walk 45 minutes everyday, and do yoga and pilates...But it gave me Nasty headaches, I couldn't eat anything..made my stomach sick...

    It really wacked me out, big time...and when I withdrew off of it, my Vicodin use went up, because I was in so much pain....then withdrawing quick off of that sent my brain into a tailspin...Need to titrate very slowly off of these things...

    We didn't know what was going on...That it was the drug.

    My cousin is really in a hard place, she was up to 20 a day, now down to 6...and having a hard time coming off of them...She wants to badly...has taken them for years.

    I know we are all different...all I can say is if they give you headaches like they did me...come down slowly, and talk to your doc about another drug to manage your pain.

    I hope that his was helpful, and not too gloomy...I just know that this drug was the lynch pin for me...may be great for others.

    Take care,

    Suz
  4. butterfly83

    butterfly83 New Member

    I've been on Ultracet (Ultram with tylenol) for several years, and take up to 6 a day. I've found it helps me with the generalized aching.

    But if you are on 8 a day, and are experiencing no relief and only side effects.. then you should talk to your doctor about other options. The thing with Fibro is that everyone responds SO differently to meds. What is good for one person, isn't for another. So you just have to go through the list and find what works for YOU.

  5. butterfly83

    butterfly83 New Member

    I don't know what your finacial situations are, but I just wanted to let you guys know that I was able to qualify through Johnson & Johnson's aid program to recieve my Ultracet for FREE (they also produce Ultram). So if you are low income, or don't have good medical coverage, you might want to look into their program. It's saved me $150 A MONTH!! very very big burden off my shoulders.
  6. wish_to_be_healthy

    wish_to_be_healthy New Member

    I wanted to let you know that I'm glad that it works for you...and that you found a way to help with med costs...

    Again, I wanted to stress that we are all different with this disease, and what works for one may not work for someone else...we all need to try things for ourselves.

    I wish that Ultram or Ultracet would have worked for me, w/out all of the nasty side affects...because it allowed me to do things I hadn't done since I was 23...

    It was hard to come off of it for that reason...but it was making life misrable because of the side affects.

    Suz
  7. Kryssie

    Kryssie New Member

    Heck Im half afraid to ask for a different med for fear of being looked at like an addict ya know? I see others have experienced that here as well. I dont know what Im going to do. He does give Vicodin or darvocet for flares. He had me on 10 mg Vicodin every 5 hours for 7 days once in a flare. and 8 darvocet a day for flare a different time. But when I first went to see him he said narcotics dont work all the time. When I take vicodin I feel like a person again most of the time. Id say that may be what I need to help with the pain. I do have insurance so the most I ever pay for any script would be $50. The lowest is $8. I pay $25/mth for 240 ultram. How much are they w/out insurance? I did see come across a few sites the other day that offer rebates and script programs and I printed a form off at work for a friend. It offered a 90 day supply of ultram for $30 !!!!! I didnt know it was costly. I know sometimes it is hard to put a pricetag on what will help one though and I am a single mom of 3 kiddos so Im greatful for ins, which I may not have if I ever go SSD. I will come back here and post that Monday when I get to work if it isnt against the rules. At least it could help someone get some relief from the pain it causes our pocketbooks sometimes!
  8. wish_to_be_healthy

    wish_to_be_healthy New Member

    I was off of vicodin for for a year and a half...I was in so much pain after moving back to MN, that I tried alternative therapies, chi gong medidtaion...I tried cymbalta which wigged me out (another story for another time) then I tried Tramadol (the generic this time) yet again, and instead of making me wired, it made me sleepy, and headache, nausea, crabby...so that was nixed...It was after that, and he saw that I tried everything else first, that my Rheumey OK'd Vicodin(5/500) again for me 2 times a day.

    I tried to go off of it in August, and that set me up for a horrendous flare...again, for me, I need to come down very slow.

    I came off of it, because I didn't want to take an opiate...I paid for it!

    My Rheumey told me to stay on it! It works for me. But no more than 1 pill, 2 times a day(it's been a yr and a half)...so I wouldn't get into the problems that happened in CA...and it hasn't...That happened because I came off of ultram too quick...and I didn't understand about rebound pain.

    You need to do what is best for you...I only shared with you my story, because it really was the thing that messed me up...and like I said before, I so wished that it would work for me, because I could do what I handn't for so many years...and yet, when I tried the generic Tramadol here, IT MADE ME TIRED, with the same side affects.

    You need to do what is best for you...What works for you.

    Kryssie, I wish you well in your search,

    Suz



    [This Message was Edited on 11/04/2006]

[ advertisement ]